Bisoprolol: The past few weeks I have... - British Heart Fou...

British Heart Foundation

37,643 members24,195 posts

Bisoprolol

Picass profile image
16 Replies

The past few weeks I have started to have a wheezy chest my doctor says that this could be a side effect of bisoprolol.has anyone else had this.thanks

16 Replies
Gowers profile image
Gowers

I was once on Propanalol which is also a beta blocker. Had v nasty chest infection & dr took me off it as she said it can in some cases suppress the action of the lungs. (Especially if you suffer from asthma) Last year I was put on Bisoporol & on occasions it made my chest feel tight. Had to come off it and changed to a calcium channel blocker instead.

Picass profile image
Picass in reply to Gowers

Thanks I have been on it for a year I don’t understand why it is happening now

Gowers profile image
Gowers in reply to Picass

I was on Propanalol for over 3 years. At the time I thought gp was over reacting as I felt well on it. I was given asthma blue spray and within half hour of using it my heart was racing - I reacted badly to the steroid in it. Probably best to have a word with gp or nurse if you can

Picass profile image
Picass in reply to Gowers

Thanks

Beeky2 profile image
Beeky2 in reply to Gowers

I have been on bisoprolol for two years. I now get very breathless and have a constant saw throat and hoarseness. I have had numerous checks on the replacement aorta I was given and a triple bypass. All these seem to be ok so I think think it must be the bisoprolol that is causing it. I know it is cheap so probably why those of us with the condition are given it. Has anyone found a better alternative?

santisuk profile image
santisuk

Not personally (only on 2.5mg daily now), but the drug interaction/side effect web sites like Drug MD talk about breathing difficulties being a known side effect and Mayo Clinic (usually a very reliable source) specifically mentions wheezing as a potential side effect.

So what does your doctor propose to do about it? I would have thought she/he should

* order an X-Ray just to eliminate any other potential causes and

* if no other discernible causes, maybe try you out on a bronchodilator, tablet or inhaler (if the wheezing is upsetting): bronchodilators open out the airways to make the breathing cleaner and less noisy

I'm not a medic - just a triple by pass and bronchiectasis sufferer. You have reason enough to ask about the 'so what now?'. Your lack of problems over one year of taking the drug is a fair question to base it on

Picass profile image
Picass in reply to santisuk

Thanks

Sunnie2day profile image
Sunnie2day

I'm with Santisuk - you've been on it for a year without wheezing and suddenly you're wheezing and the medics should have a look in to find out why.

Wheezing can mean so many different things for a heartie that not investigating the cause of sudden onset is, well, just wrong - fluffing it off as 'perhaps from the beta blocker' isn't really good enough considering the sudden onset after a year on the meds.

I've been a wheezer for yonks, long before the Bisoprolol 1.25+300mg aspirin every morning but the wheezing was the first thing the cardiologist mentioned after I'd been on it for a month. He patiently listened to my saying I've been a wheezer owing to multiple allergies for years but also sent me straight to x-ray to make sure I didn't have 'something else' going on. All clear, allergies (dust, mould, pet dander...sigh) accepted as the cause and noted but also noted on my chart as an instruction to other medics to gauge amount of wheezing - just in case.

Picass profile image
Picass

Thanks

19721973 profile image
19721973

Snap !!

I also had wheezy chest and very noisy breathing caused by Bisoprolol - others could also hear this.

My doctor prescribed DuoResp Spiromax - the wheezing disappeared in a day.

My wife never complains about anything but I am sure she has a peaceful sleep at night now.

Thank you Doctor.

Picass profile image
Picass in reply to 19721973

Was that instead of the bisoprolol

19721973 profile image
19721973 in reply to Picass

This does not replace any medications but is only to help breath freely also removes chest wheeze, which has worked for me absolutely.

Please consult this with your doctor.

Good to hear from you, please let me know the outcome of your experience.

Regards.

Picass profile image
Picass in reply to 19721973

Ok thanks

lady-heaton profile image
lady-heaton

I have been wondering why I am wheezing, as a lifelong non-smoker I havent had it before. Now I have been taking this medication it must be due to that. Was your doctor worried?

Picass profile image
Picass

No did not seem to be

horseheart profile image
horseheart

Yes! I also experienced tight chest symptoms, doctor suggested I cut (not easy!) the tablet inhalf. Tightness has gone.

You may also like...